Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 296, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 7, 2019, 3:05 PM MDT for Platte County, Wyoming. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2019, 3:05 PM MDT (21:05 UTC)
- Expired
- Aug 7, 2019, 3:30 PM MDT
- In force
- 25 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Platte County, WY
The radar
The Cheyenne radar (KCYS), 110 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2889 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:51 PM MDT, 14 minutes earlier.
Area forecast discussion, Aug 7, 2:51 PM MDT, 14 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 251 PM MDT Wed Aug 7 2019 .SHORT TERM...(This Afternoon & Tonight) Issued at 234 PM MDT Wed Aug 7 2019 An increase in shower & thunderstorm activity can be expected over the next few hours across southeast Wyoming & the western Nebraska Panhandle. This is in response to a potent & fast-moving mid-level short wave tracking across southeast Wyo late this afternoon along the edge of broad/flat ridging aloft. The highest risk for strong/ severe storms will be east of I-25 through this evening, with CAPE around 1500 J/kg and 40-50 knots of effective shear supporting the potential for sustained updrafts. However, muddled wind fields may limit the overall severity of storms. Strong wind gusts look to be the main concern with a dry boundary layer, but occasional quarter sized hail is also possible. Potential for isolated convection may persist into the overnight hours w/ the CWA remaining in the right rear quadrant of the H25 jet and a few additional waves traversing the larger scale flow pattern. .LONG TERM...(Thursday - Wednesday) Issued at 306 AM MDT Wed Aug 7 2019 Continued active pattern will occur Thursday with scattered to numerous showers and thunderstorms. As a result, temperatures will be slightly lower but still within a few degrees of normal seasonable values. Slightly drier set-up could occur Friday in a transition pattern period before more showers/storms Saturday and again Sunday. However, early next week is looking drier and warmer. Thursday is shaping up to be another active day with numerous showers and storms, some of which could be strong to severe in the High Plains. The ridge continues to break down as H5 southwest flow develops along the west coast with a deeper long-wave trough taking form. Multi-model guidance indicates another shortwave trough traversing the region as PWATs remain elevated above normal. WPC continues to have much of the Front Range of CO/WY and the Nebraska Panhandle in a marginal risk of excessive rainfall. Will need to monitor events today if a flash flood watch may be needed for Thursday. Shortwave ridging may bring slight suppression to convective coverage and intensity on Friday but still some showers will develop across the High Plains. By the weekend, the trough off the west coast will move inland over northern Rockies to Montana with potent ejecting shortwave impulses over WY/NE. Continued unsettled pattern saturday as both GFS/EC indicate large thunderstorm cluster or beginnings of MCS in NE CO to NE Panhandle that races east. Will need to monitor this possible solution. Finally by early next week, the region will be dry slotted with the passing trough to the north and be in more zonal flow. Drier and warmer conditions expected to start early next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1130 AM MDT Wed Aug 7 2019 VFR conditions are the story across southeast Wyoming and Nebraska Panhandle sites. A marginal threat for severe weather is likely in the Panhandle mainly after 2 PM. Storms are expected at southeast Wyoming sites as well, but the severe threat is low. Expecting showers and thunderstorms to taper off by midnight. KAIA and KCDR could get some MVFR ceilings after 10Z. With mid and low level cloud decks, fog development will be difficult. Ceilings will lift to VFR by 18Z tomorrow. && .FIRE WEATHER... Issued at 306 AM MDT Wed Aug 7 2019 Elevated fire weather conditions anticipated again in far west and north Carbon Counties that was observed yesterday at Dixon as minimum relative humidity fell to 13 percent. Slightly higher humidity today in the upper teens to 20 percent expected with greater shower and thunderstorm coverage over the high terrain. These showers and storms will spread east through the afternoon and evening. Dry lightning is not expected and any lightning should be accompanied with some rain. Fire weather conditions will lower Thursday and Friday as greater monsoonal moisture moves in with slightly lower temperatures, greater rain chances, and higher humidity values for both the high terrain and High Plains. Slight drying trend will occur Saturday with the possible day to watch for near- critical to possibly critical conditions being Sunday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...CLH LONG TERM...JSA AVIATION...CW FIRE WEATHER...JSA
Hazardous weather outlook, Aug 7, 3:01 PM MDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 301 PM MDT Wed Aug 7 2019 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 082115- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 301 PM MDT Wed Aug 7 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms will become more widespread across southeast Wyoming and the western Nebraska Panhandle late this afternoon through tonight. A few thunderstorms may be strong to severe for areas along and east of the Laramie Range. The main hazards will be wind gusts to 60 MPH and quarter sized hail. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY An active weather pattern will persist through the weekend with daily chances for thunderstorms across the region. A few storms may be strong to severe. .Spotter information statement... Spotters are encouraged to report significant weather to the National Weather Service in Cheyenne. WYZ104-105-109>115-082115- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 301 PM MDT Wed Aug 7 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered to numerous showers and thunderstorms are expected across the region this afternoon through tonight. Severe storms are not expected to the west of the Laramie Range. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY An active weather pattern will persist through the weekend with daily chances for thunderstorms across the region. .Spotter information statement... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 7, 2:55 PM MDT, 10 minutes before
Special Weather Statement National Weather Service Cheyenne WY 255 PM MDT Wed Aug 7 2019 WYZ106>108-072200- East Platte County WY- Central Laramie Range and Southwest Platte County WY- Goshen County WY- 255 PM MDT Wed Aug 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY...WEST CENTRAL GOSHEN AND SOUTHERN PLATTE COUNTIES UNTIL 400 PM MDT... At 255 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Bordeaux, or 12 miles southwest of Wheatland, moving east at 30 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Bordeaux, Slater and Y-O Ranch. This includes Interstate 25 in Wyoming between mile markers 59 and 77. LAT...LON 4188 10528 4203 10520 4202 10453 4175 10456 TIME...MOT...LOC 2055Z 274DEG 27KT 4192 10513 Worley
Local storm report, Aug 7, 3:03 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 6 WNW BORDEAUX 41.97N 105.07W
08/07/2019 M1.00 INCH PLATTE WY TRAINED SPOTTER
&&
WMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:55 PM MDT | Special Weather Statement | CYS | Platte | 65 min |
| Aug 7, 3:24 PM MDT | Areal Flood Advisory | CYS | Platte | 3 hr |
| Aug 7, 3:34 PM MDT | Severe Thunderstorm Warning | CYS | Platte | 26 min |
| Aug 7, 3:36 PM MDT | Special Weather Statement | CYS | Laramie | 39 min |
| Aug 7, 3:57 PM MDT | Special Weather Statement | CYS | Laramie | 48 min |
| Aug 7, 3:59 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 31 min |
| Aug 7, 4:14 PM MDT | Special Weather Statement | CYS | Converse | 46 min |
| Aug 7, 4:27 PM MDT | Flash Flood Warning | CYS | Goshen, Platte | 3 hr |
| Aug 7, 4:49 PM MDT | Special Weather Statement | CYS | Albany | 41 min |
| Aug 7, 4:50 PM MDT | Special Weather Statement | CYS | Goshen | 40 min |
| Aug 7, 5:34 PM MDT | Special Weather Statement | CYS | Platte | 41 min |
| Aug 7, 3:54 PM MDT | Special Weather Statement | CYS | Sioux | 51 min |
| Aug 7, 4:56 PM MDT | Special Weather Statement | CYS | Banner | 49 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.